Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are severe cutaneous adverse reactions (SCAR) which are frequently caused by exposure to drugs and cause significant morbidity and mortality. A careful literature search revealed that only a few reports of diclofenac induced and one case of serratiopeptidase associated case report of SJS or TEN have been published till date. However, to our knowledge, no case report of diclofenac-serratiopeptidase combination induced SJS have been published till date. In this backdrop, we describe the first case of a 62-year-old woman who developed diffuse, erythematous rash on face, trunk and both extremities which later turned into blisters following five day treatment with diclofenac and serratiopeptidase combination. There was extensive ulceration of buccal, genital and ocular mucosa. The body surface area involvement of the patient at the time of presentation was 9%. A provisional diagnosis of SJS was made by the treating physician. After administration of intravenous antibiotic, topical antiseptic, anti-histamine, topical lubricants, fluid therapy and parenteral nutrition patient recovered and were discharged.
Keywords: Causality assessment, Stevens-johnson syndrome (SJS); Severe cutaneous adverse reactions (SCAR); Toxic epidermal necrolysis (TEN).